Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 130, NWS Pueblo, CO

July 31, 2009Bent County, Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 2009, 5:09 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2009, 5:09 PM MDT (23:09 UTC)
Expired
Jul 31, 2009, 5:46 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 4:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 312309
SVRPUB
COC011-025-089-010045-
/O.NEW.KPUB.SV.W.0130.090731T2309Z-090801T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  EASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES LA JUNTA...

* UNTIL 645 PM MDT...

* AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SWINK...OR ABOUT 3 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD
  THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  CHERAW.
  HIGBEE.
  LAS ANIMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3820 10314 3765 10319 3781 10377 3817 10368
TIME...MOT...LOC 2310Z 281DEG 17KT 3798 10360

$$
3 follow-up statements
000 
WWUS55 KPUB 312327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT FRI JUL 31 2009

COC011-025-089-010045-
/O.CON.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/
OTERO CO-CROWLEY CO-BENT CO-
527 PM MDT FRI JUL 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN BENT...EXTREME SOUTHEASTERN CROWLEY AND EASTERN OTERO
COUNTIES...

AT 527 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR LA JUNTA...AND WAS MOVING TOWARD THE
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.
  LAS ANIMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3818 10354 3820 10314 3765 10319 3780 10372
TIME...MOT...LOC 2328Z 281DEG 17KT 3796 10344

$$
000 
WWUS55 KPUB 312340
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI JUL 31 2009

COC025-089-312351-
/O.CAN.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/
OTERO CO-CROWLEY CO-
540 PM MDT FRI JUL 31 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN CROWLEY AND EASTERN OTERO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337
TIME...MOT...LOC 2341Z 281DEG 17KT 3808 10327

$$

COC011-010045-
/O.CON.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/
BENT CO-
540 PM MDT FRI JUL 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN BENT COUNTY...

AT 540 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR LAS ANIMAS...OR 16 MILES NORTHEAST OF
LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.
  FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337
TIME...MOT...LOC 2341Z 281DEG 17KT 3808 10327

$$
000 
WWUS55 KPUB 312346
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT FRI JUL 31 2009

COC011-312356-
/O.CAN.KPUB.SV.W.0130.000000T0000Z-090801T0045Z/
BENT CO-
546 PM MDT FRI JUL 31 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN
BENT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3819 10338 3820 10314 3765 10319 3770 10337
TIME...MOT...LOC 2346Z 281DEG 17KT 3808 10324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:49 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 31, 2:49 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT FRI JUL 31 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

A SHRTWV TROF IS MOVING ACRS THE STATE...WHICH WL CONTINUE AIDING IN
THE DEVELOPMENT OF STORMS THROUGH THE EVENING.  AS OF 1 PM DEW
POINTS WERE STILL NR 60 OVR THE FAR SE PLAINS...WITH AROUND 50 ALONG
MUCH OF THE I-25 CORRIDOR.  THE NAM FORECAST HAS THEM DRYING OUT A
LITTLE MORE THIS AFTERNOON...WHILE THE RUC KEEPS THE DEW POINTS UP.
CURRENT ANALYSIS SHOWS 2000-2500 J/KG OF CAPE OVR THE FAR SE
PLAINS...WHICH STILL SEEMS TO BE THE MOST FAVORABLE AREA FOR SEVERE
STORM DEVELOPMENT LATER THIS AFTERNOON AND THIS EVENING.  LIMITING
FACTOR IS SHEAR VALUES OF ABOUT 25 KTS.  THUNDERSTORM ACTIVITY WL
THEN DECREASE THIS EVENING FROM WEST TO EAST AS THE SHRTWV MOVES
E...WITH SOME STORMS LIKELY LINGERING OVR THE FAR EASTERN AREAS INTO
LATE NIGHT. LATE TONIGHT THE NAM SHOWS SOME HIGH RH VALUES OVR
PORTIONS OF THE SE PLAINS IN THE WAKE OF THE PASSING TROF/FRONT. WITH
THE NORTHERLY SFC WINDS...THE BEST CHANCES FOR LOW CLOUDS WL LIKELY
BE OVR THE PALMER DVD AND ALONG THE RATON RIDGE.  THE UPR RIDGE
REBOUNDS A LITTLE OVR THE AREA ON SAT AND IT LOOKS A BIT DRIER. ALSO
WITH THE LACK OF AN UPR DISTURBANCE THUNDERSTORM CHANCES WL BE LOWER
ON SAT.  WL PROBABLY STILL SEE SOME SHOWERS/STORMS DEVELOP...MAINLY
OVR AND NR THE MTS. TEMPS WL STILL BE BELOW NORMAL.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SATURDAY NIGHT...STILL IN CYCLONIC FLOW PATTERN ALOFT AND WITH
LIMITED MOISTURE HAVE KEPT ISOLATED POPS MAINLY OVER THE MOUNTAINS
AND HIGH VALLEYS.  ANY ISOLATED MEASURABLE RAIN SHOULD END BEFORE MIDNIGHT.

SUNDAY...RIDGE CONTINUES TO BUILD OVER THE AREA...AND MID LEVEL
TEMPERATURES ELEVATE INTO THE MID TEENS OVER THE EAST AND UPPER
TEENS WEST...WHICH TRANSLATES INTO MAINLY 90S PLAINS...80S HIGH
VALLEYS AND 50S TO 70S MOUNTAINS. NAM12 SHOWS A LITTLE RIBBON OF
DEEPER MOISTURE IN EXTREME SOUTHEAST COLORADO...SO PUT ISOLATED
THUNDERSTORMS THERE IN THE LATE AFTERNOON AND EVENING.

MONDAY...RIDGE BUILDS IN EARNEST...WITH MID LEVEL TEMPERATURES
GOING UP ANOTHER FEW DEGREES AND AIR MASS DRYING OUT.
POSSIBILITY...AS HINTED AT IN NAM12...FOR ISOLATED THUNDERSTORMS
IN THE FAR SOUTHEAST AGAIN. WOULD GO 100 OR HIGHER IN THE
PLAINS...BUT WITH RECENT RAINS...HIGH TEMPERATURES WOULD BE HELD
BACK A FEW DEGREES.

TUESDAY AND WEDNESDAY...UPPER RIDGE CONTROLS WEATHER WITH HIGHS
90S TO AROUND 100 PLAINS...AND 80S HIGH VALLEYS. MOUNTAIN
TEMPERATURES IN THE 50S TO 70S...WITH ONLY ISOLATED THUNDERSTORMS
POSSIBLE. WHILE WIND SHOULD NOT BE AN ISSUE...DRY LIGHTNING
STRIKES WILL BE...SO DRIER AREAS COULD EXPERIENCE FIRE STARTS.

THURSDAY AND FRIDAY...AS RIDGE GETS PUSHED TO THE EAST...AND SOUTH
A BIT...MONSOON MOISTURE RETURNS...AND A LITTLE BETTER CHANCE FOR
EXPANSION OF POPS INTO THE PLAINS. ALONG WITH MORE CLOUDS A
SLIGHTLY LOWER MID LEVEL TEMPERATURES...HIGHS SHOULD COME DOWN A
CATEGORY OR SO...AS WELL. -TLM-

&&

.AVIATION...IN GENERAL...VFR CONDITIONS ARE EXPECTED AT THE 3 TAF
SITES TONIGHT AND SATURDAY.  THERE IS A SMALL CHANCE THAT STORMS OVR
OR IN THE VCNTY OF THE 3 TAF SITES COULD BRIEFLY CAUSE MVFR CIGS
AND/OR VSBYS IN HEAVY RAIN DURING THE EVENING HOURS.  LATE TONIGHT
SOME LOW CLOUDS WL BE POSSIBLE IN EL PASO COUNTY POSSIBLY NR
KCOS...HOWEVER AT THIS TIME I THINK THE NORTHERLY SFC WINDS COULD
KEEP THE LOW CLOUDS FROM AFFECTING THE AIRPORT...SO WL NOT MENTION
LOW CLOUDS IN THE TAF.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/13
Hazardous weather outlook, Jul 31, 4:41 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT FRI JUL 31 2009

COZ058>089-093>099-012245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
441 PM MDT FRI JUL 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN
COLORADO THROUGH THE EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE
OVER MAINLY KIOWA...OTERO...BENT...PROWERS AND BACA COUNTIES. THE
PRIMARY SEVERE WEATHER THREATS WILL BE WIND GUSTS IN EXCESS OF 60
MPH...AND HAIL UP TO HALF DOLLAR SIZE. THUNDERSTORMS OVER THE REST
OF THE AREA WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO
50 MPH...AND SOME SMALL HAIL WILL BE POSSIBLE UNDER SOME OF THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY AFTERNOON AND EVENING HIGHER TERRAIN THUNDERSTORMS
ARE EXPECTED EACH DAY. THE PRIMARY THREATS WILL BE
LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH THE EVENING HOURS.

28/28

28/28

In the hours before

Special weather statement, Jul 31, 3:15 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI JUL 31 2009

COZ086-312145-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
315 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...NORTHERN PUEBLO.

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINON...OR 9 MILES NORTH OF PUEBLO...WHICH
WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINON.
  NORTHERN PUEBLO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 3:17 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT FRI JUL 31 2009

COZ088-094-312145-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
317 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF THATCHER...OR 36 MILES
NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 3:17 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT FRI JUL 31 2009

COZ084-085-312145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
317 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
  THIS INCLUDES...EXTREME NORTHERN COLORADO SPRINGS.

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACK FOREST...OR 12 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  FALCON.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 4:16 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT FRI JUL 31 2009

COZ086-089-093-312245-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
416 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BOONE...OR 24 MILES SOUTHEAST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  FOWLER.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 4:25 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT FRI JUL 31 2009

COZ089-093-095-097-312300-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
425 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  CROWLEY COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
  OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING STRONG WINDS AND SMALL HAIL
EXTENDING NORTH AND SOUTH ACROSS THE EASTERN PUEBLO COUNTY AREAS.
STRONG GUSTY WINDS EXTEND WELL EAST OF THESE STORMS ACROSS WESTERN
CROWLEY AND OTERO COUNTIES. THE ACTIVITY IS MOVING TO THE EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  CROWLEY.
  MANZANOLA.
  ORDWAY.
  TIMPAS.
  SWINK.
  SUGAR CITY.
  ROCKY FORD.
  LA JUNTA.
  HIGBEE.
  CHERAW.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 31, 4:55 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT FRI JUL 31 2009

COZ086-089-093>099-312330-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-LA
JUNTA VICINITY/OTERO COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-SPRINGFIELD VICINITY/BACA COUNTY-WESTERN KIOWA COUNTY-
455 PM MDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN BACA COUNTY IN SOUTHEAST COLORADO
  BENT COUNTY IN SOUTHEAST COLORADO
  CROWLEY COUNTY IN SOUTHEAST COLORADO
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.
  WESTERN PROWERS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS
TO 55 MPH AND HAIL THE SIZE OF NICKELS FROM ARLINGTON TO LA JUNTA
AND THEN SOUTHWARD INTO CENTRAL LAS ANIMAS COUNTY. THE ACTIVITY WAS
MOVING TO THE EAST AT 20 TO 25 MPH. RESIDENTS ACROSS THE EASTERN
PLAINS OF COLORADO SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THROUGH THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  LAS ANIMAS.
  HASWELL.
  FORT LYON.
  WILEY.
  SWEETWATER RESERVOIR.
  QUEENS RESERVOIR.
  PRITCHETT.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  MCCLAVE.
  JOHN MARTIN RESERVOIR.
  HASTY.
  EADS.
  CADDOA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:24 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas96 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.